MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 2-0 S/A PS PRM; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 2-0 S/A PS PRM; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 585H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no nonconformances were identified.Investigation summary: it was reported that the device had performance breakage needle.It was received for analysis an opened box with eleven unopened samples.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needles breakage was observed.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the sample was tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance breakage needle were found.Representative samples returned to support investigation of 3 device issues captured in 2210968-2019-85907, 2210968-2019-85908, and 2210968-2019-85909.Analysis results have been included in reports for each.
 
Event or Problem Description
It was reported that a patient underwent a lesion excision from the left leg on (b)(6) 2019 and suture was used.During the procedure, the tip of needle broke off while approximating the skin in the leg.The broken needle tip was retrieved and discarded.Additional suture from the same box was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 09/06/2019 additional h-3 summary: only a picture of the sample was received for evaluation.Upon visual inspection of the picture, a broken needle could be observed.However, no conclusion could be reach as the sample was not returned.

Brand Name
ETHLN BLK 18IN 2-0 S/A PS PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8915077
Report Number2210968-2019-85907
Device Sequence Number1829381
Product Code GAR
UDI-Device Identifier10705031006393
UDI-Public10705031006393
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number585H
Device Lot NumberMBQ373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/06/2019
Patient Sequence Number1